MDJunction - People Helping People
 
Ask a Question
01/10/2012 07:36 AM

I have become..............

QuietDesperation
QuietDesperation  
Posts: 333
Member

"comfortably numb" not really "comfortably" or I wouldn't be writing this. The thing is I'm never happy anymore and haven't been for a long time. Mostly I've been numb but the sadness is creeping in and becoming more and more unbearable. I have no passion, no creativity anymore. I simply exist. I'm tired of it, thing is I lie to my pdoc and tell him everything is fine because I HATE med adjustments. They always seem to make things worse. I can't even call him right now because my bill is behind. I know they're is nothing anyone can do for me, I just needed a place to vent where people understand.
Reply

01/10/2012 08:01 AM
manicmetoo
manicmetoo  
Posts: 1313
Senior Member

I get it... 25% of my life I have lived suicidal, not just depressed but suicidal arg. I did have 4 weeks of stability, oh boy was that fantastic, I am struggling with med adjustments to get that back.

If your pdoc is caring they may not mind if you are behind on payment, give em a call anyway. I would fess up and let them know your fears about med changes you are, maybe they will tytrate slower or something. You have to be honest with your pdoc or they cant help you.


01/10/2012 08:52 AM
QuietDesperation
QuietDesperation  
Posts: 333
Member

Thanks Deb, if I can make myself feel worthy enough I might give the doc a call. There are some other complications, to long to go into.

I love your art by the way, very nice


01/10/2012 09:29 AM
lost2me
Posts: 87
Member

I know exactly what you mean, some one from this group told me that it is called "anhedonia" it is common in really depressed people and seems to get better over time with the right antidepresants. I am so tired of not enjoying life, so tired of being a downer and making the people i love uncomfortable. So I am determined to get better!

Please do not wait to do anything until you feel worthy, tell yourself I AM WORTHY and its just the illness that makes you feel otherwise, THEN get mad and KICK ITS ASS!


01/10/2012 10:48 AM
ZadieBlue
ZadieBluePosts: 4547
VIP Member

Yep, anhedonia -- the inability to derive pleasure. Prozac does this to me and I hate it, but I also know the Prozac is keeping me functional. It changed when I was put on Dexedrine because I developped a drive I guess. The dull feeling could also be partly due to becoming stable -- we're used to the drama of our ups and downs, stability can often feel unbearable. I'm sure things will shift with time, but I also think your pdoc will be understanding if you call him. Anhedonia can actually be dangerous, giving rise to recklessness and impulsivity -- I'm sure your pdoc knows this, or you could mention it to make him more sympathetic. Good luck!

Zadie


01/10/2012 11:03 AM
sarahtroy
sarahtroy  
Posts: 14312
Group Leader
I'm an Advocate

QuietDesperation,

First, I encourage you to be brutally honest with your pdoc about how you feel. Remember, he works for you. For example, a year ago I told my pdoc I could no longer stand being so chronically depressed, and something had to be done. I gave him permission to work aggressively with meds to find me relief or I would have to consider ECT. Thankfully, we began to see progress in late summer. Or as another example, you can be brutally honest about your painful symptoms and lack of progress, and look for another pdoc if he does not find medications that give you relief.

Second, I encourage you to re-consider how you are approaching meds adjustments. If I were you, I would tell my pdoc I had been under-reporting my symptoms because "I HATE" meds adjustments. It could be that slower adjustments could be made. Or perhaps you need to be better educated about your meds adjustments or changes. Either way, you current attitude keeps you stuck and sabotages your pdoc's efforts.

Third, work out a payment plan with your pdoc. Most pdoc's are unaware when patients get behind in their bills if they have office staff or a biller do their billing. DON'T let being behind in your bill be a deterrent to contacting your pdoc by phone and letting him know you are going downhill.

Fourth, understand the notion "there's nothing anyone can do for me" is a distorted, generalized thought that is a symptom of your depression. It is not reality. There is lots that people can do to help you, starting with your pdoc, yourself, members here who listen and give good advice, and so on.

Fifth, venting is great. So is action. Try to do a little something everyday to make yourself feel a little better, even if it is a small thing.

Sixth, lost2me is right. It does sound like you suffer from anhedonia. Anhedonia is the lack of the ability to enjoy previously enjoyed activities. This is one of the hardest symptoms to address in depression, but it can be done. It takes effort on your part to find one small thing you enjoy or appreciate every day. It might be as simple as the fact that you are grateful that you woke up today. Or enjoyed seeing the sunshine. You get the idea.

I encourage you to continue posting and reaching out to us. We care and want to know how you are doing.

Hope something here helps.


01/10/2012 11:44 AM
Catbaloo
CatbalooPosts: 6811
Group Leader

Please talk to your pdoc. Nothing changes if nothing changes, so try to be open to med changes.

A year ago I was exactly where you are. It took a lot of trial and error, but now I'm on a med combo that is keeping me stable. For the first time in years, it's winter and I'm not totally depressed and isolated. I actually feel pretty good for the first winter in many years.

If I hadn't gone through all my med changes, I wouldn't be where I am now: stable and content. It was a pain to go through all those meds, but it was so worth it in the end.

I can't tell you what you should do. I just wanted to share my story with you.


01/10/2012 12:23 PM
QuietDesperation
QuietDesperation  
Posts: 333
Member

Thanks guys, maybe I'll be able to reach out to my doc tomorrow, I'll really have to psych myself up to it. Like iI mentioned earlier there are some "other" complication that I won't bore everyone with (pm me if you want the whole story) I think you're are right about Anhedonia I sure don't enjoy anything, even trying to makes me sad. If I try to enjoy a beautiful day it always makes me think back to a time when I DID enjoy beautiful days, now I just think those days are gone forever

01/10/2012 05:43 PM
lost2me
Posts: 87
Member

Getting out of my head, and etting rid of those negative thoughts are the focus of my recovery at the moment.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved